advertisement
Question
Posted by: ADHDude | 2010/04/02

Very Tired and Scared and want to go to loony bin 4eva

I got a horrible overstimulated feeling where it actually felt like my mind was moving to fast for my environment. I looked all around the room and didnt know what to do with myself. It felt like a million thoughts shooting though my head and I got all confused and disorientated. I have spoken to three doctors about this and they say they have never heard of this reaction. I have not had it again for about a month. It was caused I think by Ritalin which I have been on for 20 years. I am so sad because Ritalin has always worked for me along with other meds and this is just another classic case of God Punishing me for being on medication, I worry each day if this is going to happen but it doest yet i keep on worrying. I feel it is the end of the world for me and dont know how to handle this. I am tired

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear ADHDude,
And I suspect some folks are growing fond of you though saddened by your feelings of desperation - good to hear from you again. There are several possible explanations for the sort of very distressing experiences you are describing. I don't think God is punishing you ( and you don't deserve any form of punishment ) in this way. but for reasons not yet fully understood, our reaction to p[articular medications can indeed change over time, sometimes unexpectedly.
I am worried that it sounds as though you may not yet have been seeing the right sort of doctors, as I am certain you can be helped very usefully. DO, please, arrange to see a good local psychiatrist, and, as you say you can't aford private care, through the psych dept of your nearest medical school or large state hospital. At the salaries folks get paid in the state sector, they're really not able to do it "just for the money" !
Maybe admission to hospital for a short while might be a good idea - not, as you seem to fear, to be locked up 4eva, but to have you for a time in a safe place where you can be properly assessed and protected, where if you are currently on any drugs which might be unhelpful right now, you could come off those in a safe place, and then, once the underlying condition can be properly assessed, you can then be carefully tried on meds with a better chance of helping you and ending these distressing symptoms which so understandable bother you right now.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

10
Our users say:
Posted by: Woman | 2010/04/06

ADHD Dude,

I''ve sent off a few queries and will come back to you as soon as I''ve got some answers.

Reply to Woman
Posted by: ADHDude | 2010/04/04

To Woman. Thank you. Please get back to me

Reply to ADHDude
Posted by: ADHDude | 2010/04/03

This forum did not help me at all becuase a specialist in ADD told me there are no long term side effects to Ritalin but Cybershrink says something else. Not very encouraging. As I said b4.

Reply to ADHDude
Posted by: Woman | 2010/04/03

ADHD dude, I understand from your post that you don''t have the money. I understand, because a decent psych. is R800+ a pop and I know Concerta costs R700 a month. Impossible if you don''t have ready cash. So I understand.

But I happen to also know that there are some great trials always running. And I will contact the universities there and find out if/ when they run such studies. If you participate, you will have, at your beck and call top psych''s who are specialists in this area over the world (CS can attest to this) who will look at your case and offer solutions. BUT I actually don''t think your problem is so severe. Your medication and consults will be free AND you get to help other people just like you. Now there''s a worthy cause.

Anyway, I will find out who/ what/ when and if, and I will post to you on this forum. Just give me a few days.

Dear CS, you don''t mind, do you? If I can see any info that can help this gent, it would be so marvelous. I think I know who to contact.

Woman

Reply to Woman
Posted by: cybershrink | 2010/04/03

Dear ADHDude,
And I suspect some folks are growing fond of you though saddened by your feelings of desperation - good to hear from you again. There are several possible explanations for the sort of very distressing experiences you are describing. I don't think God is punishing you ( and you don't deserve any form of punishment ) in this way. but for reasons not yet fully understood, our reaction to p[articular medications can indeed change over time, sometimes unexpectedly.
I am worried that it sounds as though you may not yet have been seeing the right sort of doctors, as I am certain you can be helped very usefully. DO, please, arrange to see a good local psychiatrist, and, as you say you can't aford private care, through the psych dept of your nearest medical school or large state hospital. At the salaries folks get paid in the state sector, they're really not able to do it "just for the money" !
Maybe admission to hospital for a short while might be a good idea - not, as you seem to fear, to be locked up 4eva, but to have you for a time in a safe place where you can be properly assessed and protected, where if you are currently on any drugs which might be unhelpful right now, you could come off those in a safe place, and then, once the underlying condition can be properly assessed, you can then be carefully tried on meds with a better chance of helping you and ending these distressing symptoms which so understandable bother you right now.


Reply to cybershrink
Posted by: ADHDude | 2010/04/02

To Woman Pietermaritzburg. You tell me to change doctors and shit but i have no money for private. As I told you before all psychiatrists are in it for the money only

Reply to ADHDude
Posted by: Woman | 2010/04/02

And in which province is that, ADHD dude? Near which town?

Reply to Woman
Posted by: ADHDude | 2010/04/02

To woman. I have to go a government hospital doctor bitch. Give me the money for a private shrink and to cover meds OK.

Reply to ADHDude
Posted by: Maria | 2010/04/02

ADHDude, I go through phases where I really feel my meds make me crazier than I actually am. This usually has to do with side effects or withdrawal symptoms. You feel let down by the medical system, I do get that. However the only way to make things better for yourself is to give another doctor the opportunity to help you. Your symptoms are caused by messed up brain chemistry, and you deserve better than to feel it is the end of the road for you. Take care.

Reply to Maria
Posted by: Woman | 2010/04/02

ADHD Dude, after your previous lashes against CS and psychiatry in general, I was loathe to speak to you again, because it''s familiar in a way (not as bad, but my hubby is also sometimes completely irrational.) Now, you''ll remember last time I told you that I personally know people who have been taken to hospital on ADHD medication, which caused psychosis.

Let''s call this person A. Now only, and only because I think it might help, I am telling you this. Person A took a break from their meds - a month or two. And when person A took their meds again, person A neglected to think that if you take a break, you need to start at minimum dose again. This caused hallucinations, as well a psychosis. What''s more is that the untrained ppl at the ''happy place"  gave a completely wrong diagnosis and started treating with other meds, but did not stop person A from taking her dose of meds. Therefore the hallucinations continued.

I am asking again, you psych - are they adult ADHD specialists or not? If they''re generalists, you need to see a specialist. Only a person who has the know how can help you.

This is not about you and god at all, this is a case of your meds stopping working for you, and it CAN be treated and you CAN feel better. In which province are you? I might be able to give you the name of somebody who can help you.

Ritalin is a very unstable and out date d drug. There are other alternatives which are very stable and which will help you feel normal. Ritalin is up and down all day (and the downs are much worse than the ups). The nb thing to remember is that it really does take time for you to get to the right dose - as in a year or more. I''m sure it worked that way with ritalin too.

stop blaming god, psychiatrists, the world in general. You should know that you have a chemical problem in your brain. it can be solved, but you must take that step, it is only in your hands, nobody else can take the blame, help you or punish you. you know that is not rational! You are not mad, your meds are flunking out. You should know that too.

If I can give you any advice, that would be to stop taking your meds and then find a specialists ADHD psych to help you.

If you really want to get better, feel better, be happy again, at least give my advice a chance.

Woman

Reply to Woman

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement